Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Body pain, swelling under arm, taking Metoprolol. Further treatment?

I was recently taken off of cytomel due to extremely high BP 190/93. I ve always had low BP? Now I ache all over and have swelling under my right arm. My internist put me on metoprolol 4 weeks ago and I don t see him for 4 more weeks. The swelling under my right arm isn t painful, and I don t feel any lymph nodes. Should I seek further treatment?
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to this forum
It is possible that either dose of cyomel was more or you are more sensitive to this thyroid hormone replacement which may cause rapid heart rate and increased blood pressure.
That means it is exaggerated response of cytomel,once you stop and take metaprolol your symptoms should subside.
Now thyroid hormone is out of your system bodyache may be there as it is short acting replacement and localized swelling may be due to local pathology otherwise low thyroid causes generalized swelling.
If problem is more you can always seek treatment before schedule visit.
You can take simple analgesic like Paracetamol to help pain but once you test for Free T3 and Free T4 and TSH and visit your Physician thyroid replacement would be required may be in less dose.
Take care
Good Luck to you
Answered: Wed, 7 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor